Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 2, NWS Albuquerque, NM

January 28, 2013

NWS Albuquerque, NM issued this wind advisory at Jan 28, 2013, 3:38 AM MST. It took effect at Jan 28, 2013, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2013, 3:38 AM MST (10:38 UTC)
In effect from
Jan 28, 2013, 11:00 AM MST
Expired
Jan 28, 2013, 7:00 PM MST
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WWUS75 KABQ 281038
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
338 AM MST MON JAN 28 2013

...VERY WINDY CONDITIONS AHEAD OF A COLD FRONT TODAY ACROSS
PORTIONS OF CENTRAL AND MUCH OF EASTERN NEW MEXICO...

.AN APPROACHING UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT...IN
COMBINATION WITH A STRENGTHENING LEE SIDE TROUGH...WILL CAUSE
WINDY TO VERY WINDY CONDITIONS TO DEVELOP ACROSS MUCH OF THE AREA
TODAY. THE STRONGEST WINDS WILL BE LOCATED FROM THE NORTHEAST
PLAINS...SOUTHWEST TO THE SOUTH CENTRAL MOUNTAINS AND WEST TO THE
EASTERN SLOPES OF THE SANDIA...MANZANO AND SANGRE DE CRISTO
MOUNTAINS. VERY WINDY CONDITIONS MAY CONTINUE OVERNIGHT INTO
TUESDAY MORNING ACROSS THE SOUTH CENTRAL MOUNTAINS AND ADJACENT
HIGHLANDS.

NMZ515-521>535-537-539-540-282200-
/O.NEW.KABQ.WI.Y.0002.130128T1800Z-130129T0200Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
UPPER TULAROSA VALLEY-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-DE BACA COUNTY-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
338 AM MST MON JAN 28 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING. 

* LOCATION...CENTRAL MOUNTAIN CHAIN...RATON RIDGE...ESTANCIA
  VALLEY...EASTERN HIGHLANDS...EAST CENTRAL AND NORTHEAST
  PLAINS...UPPER TULAROSA VALLEY...EASTERN LINCOLN COUNTY AND
  SOUTHWEST CHAVES COUNTY.

* WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS NEAR 50 MPH. 

* TIMING...VERY WINDY CONDITIONS DEVELOPING BY MID DAY AND
  CONTINUING THROUGH SUNSET. VERY WINDY CONDITIONS MAY PERSIST
  OVERNIGHT ACROSS THE SOUTH CENTRAL MOUNTAINS AND ADJACENT
  HIGHLANDS.

* VISIBILITY...REDUCTIONS AS LOW AS 3 MILES IN BLOWING DUST
  POSSIBLE...ESPECIALLY IN DUST PRONE AREAS SUCH AS OPEN FIELDS
  AND CONSTRUCTION SITES. 

* LOCAL IMPACTS...LOOSE OBJECTS MAY BECOME AIRBORNE. DRIVERS OF
  HIGH PROFILE VEHICLES SHOULD EXPECT DIFFICULT DRIVING CONDITIONS
  ON ROADS ORIENTED SOUTHEAST TO NORTHWEST...OR EAST TO WEST...
  INCLUDING BUT NOT LIMITED TO HIGHWAY 285 AND INTERSTATE 40
  WITHIN THE ADVISED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
2 follow-up statements
589 
WWUS75 KABQ 281953
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1253 PM MST MON JAN 28 2013

...VERY WINDY CONDITIONS AHEAD OF A COLD FRONT TODAY ACROSS
PORTIONS OF CENTRAL AND MUCH OF EASTERN NEW MEXICO...

.AN APPROACHING UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT...IN
COMBINATION WITH A STRENGTHENING SURFACE PRESSURE GRADIENT...WILL 
CAUSE WINDY TO VERY WINDY CONDITIONS ACROSS MUCH OF THE EASTERN
HALF OF THE FORECAST AREA THIS AFTERNOON AND EARLY EVENING. THE
STRONGEST WINDS WILL BE LOCATED OVER THE SOUTH CENTRAL...SANDIA
AND MANZANO MOUNTAINS...THE EAST SLOPES OF THE CENTRAL MOUNTAIN
CHAIN...ACROSS THE CENTRAL AND NORTHEAST HIGHLANDS TO THE FAR
NORTHEAST PLAINS. VERY WINDY CONDITIONS MAY CONTINUE OVERNIGHT
INTO TUESDAY MORNING ACROSS THE SOUTH CENTRAL MOUNTAINS AND
ADJACENT HIGHLANDS.

NMZ515-521>535-537-539-540-290200-
/O.CON.KABQ.WI.Y.0002.000000T0000Z-130129T0200Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
UPPER TULAROSA VALLEY-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-DE BACA COUNTY-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
1253 PM MST MON JAN 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* LOCATION...MUCH OF THE CENTRAL MOUNTAIN CHAIN...RATON
  RIDGE...ESTANCIA VALLEY...EASTERN HIGHLANDS...EAST CENTRAL AND
  NORTHEAST PLAINS...UPPER TULAROSA VALLEY...EASTERN LINCOLN
  COUNTY AND SOUTHWEST CHAVES COUNTY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* TIMING...VERY WINDY CONDITIONS THIS AFTERNOON AND CONTINUING
  THROUGH SUNSET. VERY WINDY CONDITIONS MAY PERSIST OVERNIGHT
  ACROSS THE SOUTH CENTRAL MOUNTAINS AND ADJACENT HIGHLANDS.

* VISIBILITY...REDUCTIONS AS LOW AS 3 MILES IN BLOWING DUST 
  POSSIBLE...ESPECIALLY IN DUST PRONE AREAS SUCH AS OPEN FIELDS 
  AND CONSTRUCTION SITES. 

* LOCAL IMPACTS...LOOSE OBJECTS MAY BECOME AIRBORNE. DRIVERS OF 
  HIGH PROFILE VEHICLES SHOULD EXPECT DIFFICULT DRIVING 
  CONDITIONS ON ROADS ORIENTED SOUTHEAST TO NORTHWEST...OR EAST 
  TO WEST... INCLUDING BUT NOT LIMITED TO HIGHWAY 285 AND 
  INTERSTATE 40 WITHIN THE ADVISED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

40
365 
WWUS75 KABQ 290137
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
637 PM MST MON JAN 28 2013

NMZ515-521>535-537-539-540-290245-
/O.EXP.KABQ.WI.Y.0002.000000T0000Z-130129T0200Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
UPPER TULAROSA VALLEY-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-DE BACA COUNTY-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
637 PM MST MON JAN 28 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

WINDS HAVE BEGUN TO DECREASE IN SPEED ACROSS THE CENTRAL MOUNTAIN
CHAIN AND INTO THE EAST CENTRAL AND NORTHEASTERN PLAINS OF NEW
MEXICO. SOME BRIEF AND FAIRLY LOCALIZED STRONG GUSTS WILL STILL BE
POSSIBLE INTO THE HIGHLANDS AND HIGH PLAINS EAST OF THE MOUNTAINS
AS A COLD FRONT SWEEPS EASTWARD...BUT THE OVERALL TREND WILL BE
FOR DECREASING WINDS TONIGHT. THUS...THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE. IT SHOULD BE NOTED THAT WINDS WILL STRENGTHEN
AGAIN BY TUESDAY MORNING...AND ADDITIONAL STATEMENTS REGARDING
STRONG WINDS MAY BE ISSUED.

$$

52

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 28, 3:31 AM MST, 7 minutes earlier.

Area forecast discussion, Jan 28, 3:31 AM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 AM MST MON JAN 28 2013

.DISCUSSION...
MOIST SOUTHWEST FLOW CONTINUES EARLY THIS MORNING AHEAD OF
DEEPENING AND DIGGING UPPER LEVEL SHORT-WAVE TROUGH OVER THE
WESTERN GREAT BASIN. ISENTROPIC UPGLIDE/UPSLOPE FLOW WILL KEEP
LIGHT TO MODERATE RAIN AND HIGH MOUNTAIN SNOW GOING OVER THE FAR
NW NM THROUGH THIS MORNING. NO MAJOR CHANGES FROM THE 00Z MODEL SUITE
REGARDING THE EVOLUTION OF THE UPPER TROUGH AS IT SWINGS THROUGH
THE REGION TODAY INTO TUESDAY. SURFACE COLD FRONTAL PASSAGE AN
HOUR OR TWO SLOWER THAN PREVIOUS RUNS THE ONLY CHANGE OF NOTE THIS
MORNING.

DECIDED TO INCLUDE THE WEST-CENTRAL AND NORTHWEST PLATEAUS...THE
WEST-CENTRAL MOUNTAINS AND THE HIGHER ELEVATIONS OF THE SANGRE DE
CRISTO MOUNTAINS IN THE WINTER WEATHER ADVISORY FOR TODAY AND
TONIGHT. STRONG BAROCLINIC ZONE ALONG WITH A GOOD PACIFIC
MOISTURE TAP WILL COMBINE AND PRODUCE ADVISORY SNOW AMOUNTS FOR
THE VAST MAJORITY OF WEST-CENTRAL AND NORTHWEST NM TODAY THROUGH
TUESDAY MORNING. MAIN FORECAST CHALLENGE THIS MORNING WAS
DETERMINING WHEN THE SNOW CHANGES OVER IN THE NORTHWEST PLATEAU.
QUICK BURST OF MODERATE TO HEAVY SNOWFALL RATES EXPECTED TO BRING
A QUICK COUPLE OF INCHES TO THE EASTERN PORTION OF THE ZONE FROM
BLOOMFIELD AND AZTEC EASTWARD. SNOW LEVELS DROP RAPIDLY BEHIND THE
FRONT OVER THE FAR WEST DURING THE LATE MORNING AND OVER CENTRAL
AREAS DURING THE LATE AFTERNOON. EXPECTING RAIN OR A RAIN/SNOW MIX
FOR THE SANTA FE AREA AND ALL RAIN FOR THE ALBUQUERQUE METRO AREA
DURING THE LATE AFTERNOON/EARLY EVENING TIME-FRAME.

COLD FRONT PLOWS EASTWARD THIS EVENING WITH MUCH COLDER AIR
BEHIND IT. TRAILING SHORT-WAVE TROUGH DIVES SEWD THROUGH NORTHERN
AND CENTRAL NEW MEXICO TUESDAY EVENING...BRINGING SCATTERED SNOW
SHOWERS TO MOST OF THE CWA. A FEW LIGHT SNOW SHOWERS MAY LINGER
OVER THE NORTHERN MOUNTAINS WEDNESDAY.

DRY WEATHER ALONG WITH A GRADUAL WARMING TREND EXPECTED TO BEGIN
THURSDAY INTO THE WEEKEND. OPERATIONAL MODELS REMAIN AT ODDS REGARDING
WHEN THE NEXT TROUGH APPROACHES THE REGION FROM THE WEST.

33

&&

.FIRE WEATHER...
GOOD CHANCES FOR WETTING PRECIPITATION NORTH AND WEST TODAY AS A
POTENT UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT MOVE EAST ACROSS
UTAH AND ARIZONA TOWARD NEW MEXICO. THIS SYSTEM WILL BE MUCH COLDER
THAN THE PREVIOUS SYSTEM OVER THE WEEKEND...WITH SNOW LEVELS
EXPECTED TO DROP LATE IN THE DAY AND OVERNIGHT TO ALL ELEVATIONS.
AHEAD OF THE FRONT...TEMPERATURES WILL WARM TO ABOVE NORMAL...
ESPECIALLY EAST...WITH GOOD MIXING AND EXCELLENT VENTILATION RATES.
WINDY TO VERY WINDY CONDITIONS ARE FORECAST THIS AFTERNOON AND
EVENING...WITH WIND ADVISORIES IN PLACE FOR MUCH OF THE EAST. BREEZY
TO WINDY CONDITIONS WILL CONTINUE BEHIND THE FRONT OVERNIGHT ACROSS
MUCH OF THE EAST WITH CHANCES FOR SNOW FAVORING THE CENTRAL MOUNTAIN
CHAIN AND WESTERN AREAS.

TEMPERATURES WILL TREND DOWN SIGNIFICANTLY ON TUESDAY AS A VERY COLD
AIRMASS MOVES INTO THE AREA...WITH HIGHS FORECAST 7 TO 17 DEGREES
BELOW NORMAL. CHANCES FOR SNOW ON TUESDAY WILL FAVOR NORTHERN AND
WESTERN AREAS. STRONG WINDS MOVING IN BEHIND THE UPPER LEVEL TROUGH
ON TUESDAY WILL BRING MORE WINDY TO VERY WINDY CONDITIONS TO MUCH OF
THE AREA. THE SANDIAS/MANZANOS...EASTERN HIGHLANDS AND EAST CENTRAL
PLAINS WILL BE FAVORED AND ADDITIONAL WIND ADVISORIES WILL LIKELY BE
REQUIRED. MINIMUM RELATIVE HUMIDITIES ARE NOT EXPECTED TO REACH
CRITICAL THRESHOLDS TUESDAY DUE TO STRONG COLD AIR ADVECTION...BUT
WILL COME CLOSE ACROSS THE PREMENTIONED FAVORED AREA. GOOD MIXING
AND EXCELLENT VENTILATION ARE EXPECTED TUESDAY AS WELL ACROSS MUCH
OF THE AREA.

A DRY NORTHWEST FLOW ALOFT WILL PREVAIL BEHIND THE DEPARTING
TROUGH...WITH A LARGE UPPER LEVEL RIDGE BUILDING ACROSS THE MOUNTAIN
WEST OVER THE WEEKEND. A WARMING TREND WILL BEGIN WEDNESDAY
AFTERNOON AND CONTINUE THROUGH THE END OF THE FORECAST PERIOD WITH
WELL ABOVE NORMAL TEMPERATURES BY SUNDAY. VENTILATION WILL BE POOR
TO FAIR FROM THURSDAY THROUGH THE WEEKEND AS WINDS ALOFT BEGIN TO
RELAX AND MID LEVEL WARMING CONTRIBUTES TO STUBBORN INVERSIONS.

11

&&

.AVIATION...
06Z TAF CYCLE
ISOLD TO SCATTERED LIGHT SHOWERS AND POSSIBLY AN ISOLD SHORT LIVED
THUNDERSTORM OR TWO WILL CONTINUE OVER THE NORTHWEST THIRD OF NM
WITH AREAS OF MVFR CIGS TO DEVELOP AND OBSCURE MTS AS MOIST SW
LOW LEVEL FLOW CONTINUES. SHRA BECOMING MIXED WITH THEN CHANGING
TO SHSN TO BECOME MORE WIDESPREAD FROM THE CONTDVD WWD AFT 28/09Z
AS UPPER TROUGH APPROACHES FROM THE WEST AND FREEZING LEVELS START
TO LOWER THROUGH MIDDAY MONDAY. PRECIPITATION TO SPREAD BETWEEN
THE CONTDVD AND RIO GRANDE VALLEY MONDAY MORNING WITH SOUTHWEST
WIND GUSTS INCREASING TO AROUND 35KT BY EARLY AFTERNOON. IN THE
EASTERN PLAINS...SURFACE LEE TROUGH TO PERSIST WITH SOUTHWEST
WINDS GUSTING TO 35-40KT AFT 28/16Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  46  20  32  15 /  70  30  30  10
DULCE...........................  42   9  25  -1 /  90  60  30  20
CUBA............................  45  14  27   7 /  80  50  50  40
GALLUP..........................  47  17  33  10 /  70  40  40  30
EL MORRO........................  43  12  28   1 /  80  50  50  50
GRANTS..........................  48  17  33   9 /  70  40  30  30
QUEMADO.........................  48  18  31  16 /  60  30  30  40
GLENWOOD........................  51  21  38  16 /  50  30  10  10
CHAMA...........................  35   9  22  -3 / 100  70  40  40
LOS ALAMOS......................  44  22  29  15 /  80  40  20  30
PECOS...........................  45  20  29  13 /  40  40  20  20
CERRO/QUESTA....................  35   9  21   0 /  80  50  30  30
RED RIVER.......................  37   9  22   1 /  80  70  40  30
ANGEL FIRE......................  37   2  24 -15 /  60  60  30  30
TAOS............................  42  12  26   2 /  70  50  20  30
MORA............................  47  17  28   9 /  30  20  20  20
ESPANOLA........................  50  23  33  14 /  50  30  20  20
SANTA FE........................  46  20  30  13 /  50  40  30  20
SANTA FE AIRPORT................  48  22  32  14 /  40  30  20  20
ALBUQUERQUE FOOTHILLS...........  50  25  34  20 /  50  20  20  30
ALBUQUERQUE HEIGHTS.............  53  28  37  21 /  40  20  20  20
ALBUQUERQUE VALLEY..............  56  25  40  13 /  30  10  10  20
ALBUQUERQUE WEST MESA...........  55  26  39  16 /  40  10  20  20
LOS LUNAS.......................  56  25  40  17 /  30  10  10  20
RIO RANCHO......................  53  26  36  20 /  40  20  20  20
SOCORRO.........................  58  27  43  20 /  30  10  10  20
SANDIA PARK/CEDAR CREST.........  48  21  33  16 /  60  40  20  30
TIJERAS.........................  50  23  36  18 /  40  30  20  30
MORIARTY/ESTANCIA...............  51  22  34  16 /  20  20  20  20
CLINES CORNERS..................  49  21  32  14 /  10  20  10  20
GRAN QUIVIRA....................  50  23  35  17 /  20  20  10  30
CARRIZOZO.......................  53  27  38  20 /  10  10  10  20
RUIDOSO.........................  48  24  36  18 /  20  40   5  30
CAPULIN.........................  52  22  34  13 /   5   5  30  20
RATON...........................  52  20  32  11 /  10  10  30  20
SPRINGER........................  54  21  35  13 /   5  10  20  10
LAS VEGAS.......................  51  21  33  13 /  10  20  10  20
CLAYTON.........................  61  31  43  20 /   0   5  30   5
ROY.............................  55  25  38  17 /   0   5  20  10
CONCHAS.........................  62  33  44  24 /   0   5  10  10
SANTA ROSA......................  61  31  43  23 /   0   5   5  10
TUCUMCARI.......................  66  36  48  24 /   0   5  10  10
CLOVIS..........................  64  36  47  24 /   0   5   5  10
PORTALES........................  65  37  48  25 /   0   5   5  10
FORT SUMNER.....................  63  35  46  25 /   0   5   5  10
ROSWELL.........................  66  38  51  29 /   0   5   0   5
PICACHO.........................  60  32  45  25 /   5  10   5  20
ELK.............................  55  30  42  22 /  10  20   5  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR
THE FOLLOWING ZONES...NMZ513>515-521>535-537-539-540.

WINTER WEATHER ADVISORY UNTIL 3 AM MST FRIDAY FOR THE FOLLOWING
ZONES...NMZ501-502-505-506.

WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 8 AM MST
TUESDAY FOR THE FOLLOWING ZONES...NMZ512>514-516.

WINTER WEATHER ADVISORY UNTIL 6 AM MST TUESDAY FOR THE FOLLOWING
ZONES...NMZ504-511.

WINTER STORM WARNING UNTIL 6 AM MST TUESDAY FOR THE FOLLOWING
ZONES...NMZ503-510.

&&

33
Hazardous weather outlook, Jan 27, 5:39 AM MST, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 AM MST SUN JAN 27 2013

NMZ501>540-281300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
539 AM MST SUN JAN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SNOW REDEVELOPING ACROSS THE SAN JUAN MOUNTAINS WILL BECOME HEAVY
AT TIMES LATE TONIGHT...WITH SNOW LEVELS NEAR 8500 FEET FALLING
STEADILY TO 7500 FEET LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW OVER THE SAN JUAN MOUNTAINS WILL CONTINUE THROUGH MONDAY
NIGHT AS MUCH COLDER AIR MOVES IN AND SNOW LEVELS FALL TO THE
SURFACE. SNOW COVERAGE WILL EXPAND TO THE WESTERN MOUNTAINS MONDAY
NIGHT. SOUTHWEST WINDS WILL BECOME STRONG AND GUSTY MONDAY
AFTERNOON NEAR THE ARIZONA LINE...AND OVER THE EASTERN SLOPES AND
ADJACENT FOOTHILLS AND PLAINS OF THE SANGRE DE CRISTO RANGE AND
THE CENTRAL MOUNTAIN CHAIN.

LIGHT SNOW WILL CONTINUE IN MUCH COLDER AIR TUESDAY OVER NORTHERN
AND WESTERN NEW MEXICO...AS STRONG WINDS REDEVELOP ALONG AND SOUTH
OF INTERSTATE 40...AND OVER THE WESTERN MOUNTAINS ON TUESDAY
AFTERNOON. WIND SPEEDS WILL BE STRONGEST OVER THE MANZANO MOUNTAIN
SUMMITS...EASTERN SLOPES...AND ADJACENT PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

SNOW LINGERING OVER THE SANGRE DE CRISTO RANGE WILL TAPER OFF
THROUGH THE DAY ON WEDNESDAY BEFORE ENDING WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT MEASURED RAIN AND SNOWFALL
AMOUNTS...AND WEATHER IMPACTS...THROUGH THE NATIONAL WEATHER SERVICE
ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING
1.888.386.7637.

SHY

Nearby

Wind Advisories in New Mexico, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.